MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 23X1-1/4 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 23X1-1/4 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305120
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(4).Investigation summary: a device history record review was completed for provided material number (b)(4) and lot number (b)(4).The review did not reveal any detected quality issues during the production process that could have contributed to this reported defect.To aid in the investigation, two physical samples were received for evaluation by our quality team.One sample came with a packaging blister labeled as avonex (interferon beta-1a) 30mcg/0.5ml for intramuscular injection.The sample came connected to a syringe with 0.25ml of a drug.The needle assembly was disconnected to perform a visual inspection and no defects or imperfections were observed.A shield pull test was performed and the result was within specification.The sample was then connected to a syringe with saline solution.No leakage was observed and the solution was expelled with normal flow.The second sample came with two packaging blisters top web from avonex and one empty syringe also labeled as avonex.The needle assembly came in an opened packaging blister.A visual inspection was performed and no defects or imperfections were observed.A shield pull test was performed and the result was within specification.The sample was then connected to a syringe with saline solution.No leakage was observed and solution was expelled with normal flow.Based on the investigation results, the samples received did not show the symptom reported by the customer and an exact cause for this incident could not be identified.Further action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that a piece of the needle 23x1-1/4 rb syringe tip broke off when attempting to remove the cap.The following information was provided by the initial reporter: "needle cap; impossible to open/detach could not get cap off, piece of syringe broke.The nurse stated that the syringe broke at the tip.The nurse stated that the white collar (ovs) is not attached to the syringe.The person who administered the product was a caregiver (nurse).".

Brand Name
NEEDLE 23X1-1/4 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11340890
Report Number1911916-2021-00136
Device Sequence Number4568472
Product Code FMI
UDI-Device Identifier30382903051206
UDI-Public30382903051206
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2024
Device Model Number305120
Device Catalogue Number305120
Device Lot Number9269963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2021
Initial Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1